Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Charleston, WV

April 28, 2016Athens County, Morgan County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 28, 2016, 4:57 PM EDT for Athens County, Morgan County, Vinton County, Ohio. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 4:57 PM EDT (20:57 UTC)
Expired
Apr 28, 2016, 5:30 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Athens County, OH, Morgan County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 130 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 5:18 PM EDTHAIL 1Nelsonville, OHREPORTED BY 911 CENTER IN ATHENS - DIME TO QUARTER SIZED IN NELSONVILLE
Apr 28, 5:20 PM EDTHAIL 1Buchtel, OHCOATING THE GROUND
Apr 28, 5:25 PM EDTHAIL 1.254 Sw Glouster, OHHAIL LASTED ABOUT 10 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WUUS51 KRLX 282057
SVRRLX
OHC009-115-163-282130-
/O.NEW.KRLX.SV.W.0011.160428T2057Z-160428T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MORGAN COUNTY IN SOUTHEASTERN OHIO...
  NORTHEASTERN VINTON COUNTY IN SOUTHEASTERN OHIO...
  ATHENS COUNTY IN SOUTHEASTERN OHIO...

* UNTIL 530 PM EDT

* AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NELSONVILLE...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ATHENS...NELSONVILLE...GLOUSTER...CHESTERHILL...LAKE HOPE STATE PARK...
  CHAUNCEY...BUCHTEL...JACKSONVILLE...MURRAY CITY...TRIMBLE...AMESVILLE...
  STROUD RUN STATE PARK...BURR OAK STATE PARK AND THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3951 8185 3919 8201 3930 8240 3937 8262
      3937 8252 3940 8251 3939 8229 3947 8228
      3947 8217 3955 8216
TIME...MOT...LOC 2056Z 287DEG 36KT 3947 8232 

HAIL...1.00IN
WIND...60MPH
 
$$

CHARNICK
1 follow-up statement
533 
WWUS51 KRLX 282116
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT THU APR 28 2016

OHC009-115-163-282130-
/O.CON.KRLX.SV.W.0011.000000T0000Z-160428T2130Z/
MORGAN OH-VINTON OH-ATHENS OH-
516 PM EDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN MORGAN...NORTHEASTERN VINTON AND ATHENS COUNTIES...

AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUCHTEL...OR
OVER NELSONVILLE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...GLOUSTER...CHESTERHILL...LAKE HOPE STATE PARK...
CHAUNCEY...BUCHTEL...JACKSONVILLE...MURRAY CITY...TRIMBLE...AMESVILLE...
STROUD RUN STATE PARK...BURR OAK STATE PARK AND THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3951 8185 3919 8201 3930 8233 3939 8246
      3939 8229 3947 8228 3947 8217 3955 8216
TIME...MOT...LOC 2116Z 286DEG 23KT 3944 8219 

HAIL...1.00IN
WIND...60MPH
 
$$

CHARNICK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:45 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 28, 2:45 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT THU APR 28 2016

.SYNOPSIS...
SURFACE LOW PRESSURE LINGERS THROUGH TONIGHT WITH MORE CONVECTION
EXPECTED. RAIN CHANCES DECREASE FRIDAY BUT LOW LEVEL MOISTURE
LINGERS. ANOTHER SYSTEM BRINGS PRECIPITATION FOR SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 1730Z...FRONT NEARLY STATIONARY NEAR MGW ON WEST TO NORTH OF
PKB AND SOUTH OF ZZV TO NORTH OF CVG.  THE FRONT WILL BEGIN TO SAG
SOUTH OVERNIGHT.

INSTABILITY CONTINUES TO INCREASE...SO WE STILL EXPECT NUMEROUS SHOWERS
AND THUNDERSTORMS TO FORM SOUTH OF THE FRONT. SO THE LIKELY POPS WE
INSERTED THIS MORNING...SHOULD STILL BE ON TRACK FOR THIS AFTERNOON
INTO THE EVENING.  DID ADJUST HIGHER POPS A BIT FURTHER SOUTH INTO
OUR SOUTHERN WV COUNTIES TOO.

DUE TO THE PAST RAINS OF 3 DAYS...AFTER COORDINATING WITH OUR
HYDROLOGIST...WE WILL POST A SHORT TERM FLASH FLOOD WATCH FOR
LATE AFTERNOON AND EARLY EVENING IN THOSE WETTEST COUNTIES. STILL
CONCERNED WITH LOCALIZED DOWNPOURS OVER THE WET AREAS. OF
COURSE...WITH EQUILIBRIUM LEVEL AROUND 30 THSD FT PER THE
RAP...WE ARE ALSO CONCERNED ABOUT SEVERE STORMS TOO.

AS THAT FRONT SAGS SOUTH...LOTS OF LOW CLOUDS FIGURES ON FRIDAY
MORNING...ESPECIALLY FOR EASTERN OHIO AND NORTHERN WEST
VIRGINIA...AS COOLER TEMPERATURES ARE ADVECTED SOUTH AS 925 MB FLOW
TURNS NW.  HELD ONTO SOME 20 TO 40 POPS IN OUR NORTHEASTERN COUNTIES.

TRIED TO LIFT CEILINGS 15 TO 18Z FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
ANY LINGERING SHOWERS WILL COME TO AN END FRIDAY NIGHT. BUT THE
DRY WEATHER IS FAIRLY SHORT LIVED AS MOISTURE INCREASES FROM THE
SOUTHWEST SATURDAY. A LOW PRESSURE SYSTEM WILL MOVE INTO THE LOWER OHIO
RIVER VALLEY SATURDAY DRIVING A WARM FRONT NORTH ACROSS THE CWA
WITH SHOWERS AND THUNDERSTORMS. THE LOW WILL PASS THE CWA ON
SUNDAY WITH A COLD FRONT SLIDING THROUGH. SOME DIFFERENCES BETWEEN
MODELS ON THE EVOLUTION OF THIS SYSTEM...SO OVERALL TIMING OF
HIGHEST POPS MAY VARY...BUT HAVE LIKELY TO CATEGORICAL POPS
SATURDAY AFTERNOON AND AGAIN SUNDAY. PWATS SURGE UP TO AROUND 1.5
INCHES SATURDAY AFTERNOON...THEN WE WILL ALSO GET A POOLING OF
PWATS AHEAD OF THE FRONT...PUSHING THEM UP TO AROUND 1.5 INCHES
AGAIN. WITH THE RECENT RAINFALL PATTERNS...AREAS THAT HAVE BEEN
HIT SEVERAL TIMES OVER THE PAST WEEK WILL NEED TO BE WATCHED FOR
POTENTIAL WATER CONCERNS. WILL MENTION THIS IN THE HWO. SHOULD GET
SOME INSTABILITY SUNDAY...BUT THINK CLOUDS WILL LIMIT IT SOME.
HOWEVER...WITH SHEAR OF 35-45KTS...CANNOT RULE OUT SOME GUSTY
THUNDERSTORMS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
COLD FRONT SHOULD BE WELL SOUTH AND EAST BY MONDAY...BUT MODELS
BRING WEAK UPPER LEVEL TROUGH THROUGH...SO HAVE SHOWERS LINGERING.
THE 00Z ECMWF THEN SHOWS A WAVE ALONG THE FRONT BULGING IT BACK
NORTH TUESDAY INTO SOUTHEASTERN CWA. THE 12Z ECMWF IS EVEN MORE
AGGRESSIVE SURGING THE FRONT BACK NORTH WITH THIS WAVE...AND WOULD
SPELL PRECIP ACROSS MUCH OF THE CWA. HOWEVER GFS KEEPS THE ENTIRE
THING FARTHER SOUTH. WENT WITH ONLY SLIGHT CHANCE POPS FOR NOW
UNTIL THIS BECOMES BETTER RESOLVED. OTHERWISE REMAINED CLOSE TO
WPC GUIDANCE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
STILL EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM 18Z TO 21Z
SOUTH OF THE FRONT.  SO HIGHLY VARIABLE CONDITIONS IN THE
CONVECTION...THAT CAN NOT BE ENTIRELY SHOWN IN THE POINT TAFS.  WILL
PUT TSTMS IN VCNTY IN THE TAFS...UNTIL WE SEE THE STORMS THREATENING
THE TERMINAL.  EQUILIBRIUM LEVEL 30 TO 34 THSD...FREEZING LEVEL
AROUND 11 THSD.  COULD EASILY SEE SOME SEVERE...AND LOCALIZED
DOWNPOURS.

HAVE LOCAL IFR IN THUNDERSTORMS...WITH CEILINGS MOSTLY 2 TO 3 THSD
FT BKN TO OVC.

00Z TO 06Z...THUNDERSTORMS WANE BUT SHOWERS LINGER.  LOW CEILINGS
FORMING.

06Z TO 14Z...FIGURING MORE WIDESPREAD STRATUS...AND THUS FORECASTING
MORE 2 TO 4 MILES IN FOG...INSTEAD OF THE AOB 1 MILE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING THE LOW CEILINGS FORMING OVERNIGHT AND
LOWER VSBY MAY VARY.  RAIN INDUCED FOG COULD FORM EARLIER THAN
FORECAST TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    M    H    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    L    M    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M    M

AFTER 18Z FRIDAY...
IFR POSSIBLE AGAIN SATURDAY INTO SUNDAY WITH ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-026>030-037>039-046-047.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ075-076-
     083>087.
KY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, Apr 28, 4:25 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT THU APR 28 2016

WVZ005>009-013>020-026>030-037>039-046-047-292030-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS-
WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
425 PM EDT THU APR 28 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF
SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ075-076-083>087-WVZ010-011-292030-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-PLEASANTS-TYLER-
425 PM EDT THU APR 28 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO AND PORTIONS OF NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ036-292030-
FAYETTE-
425 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-292030-
PERRY-MORGAN-
425 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ004-WVZ024-025-033>035-292030-
BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
425 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-292030-
DICKENSON-
425 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ031-032-040-292030-
HARRISON-TAYLOR-BARBOUR-
425 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND PORTIONS OF NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 28, 4:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             MARIETTA                39.42N  81.45W
04/28/2016  M0.25 INCH       WASHINGTON         OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1600884

MEC
Local storm report, Apr 28, 4:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             2 SW GRANTSVILLE        38.91N  81.11W
04/28/2016  M0.40 INCH       CALHOUN            WV   PUBLIC

&&

EVENT NUMBER RLX1600885

MEC
Local storm report, Apr 28, 4:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
423 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             2 SW GRANTSVILLE        38.91N  81.11W
04/28/2016  M0.40 INCH       CALHOUN            WV   PUBLIC

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1600885

MEC
Special weather statement, Apr 28, 4:31 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT THU APR 28 2016

WVZ017>019-029-282130-
CALHOUN-RITCHIE-WIRT-GILMER-
431 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN GILMER...CENTRAL WIRT...
NORTHERN CALHOUN AND SOUTHWESTERN RITCHIE COUNTIES...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELIZABETH...MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETH...GRANTSVILLE...MACFARLAN...MUNDAY...CRESTON...MOUNT ZION...
NORMANTOWN...BURNT HOUSE...ANNAMORIAH...BIG SPRINGS...SMITHVILLE...CHERRY...
NEWBERNE...PALESTINE...BROHARD...STUMPTOWN AND TANNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3898 8148 3904 8148 3909 8139 3906 8083
      3880 8091
TIME...MOT...LOC 2031Z 282DEG 18KT 3903 8147

MAC
Local storm report, Apr 28, 4:33 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             5 WSW ELIZABETH         39.04N  81.47W
04/28/2016  E1.00 INCH       WIRT               WV   PUBLIC

&&

EVENT NUMBER RLX1600886

MEC
Special weather statement, Apr 28, 4:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
434 PM EDT THU APR 28 2016

OHZ076-WVZ009>011-019-020-282115-
WASHINGTON-PLEASANTS-RITCHIE-TYLER-DODDRIDGE-WOOD-
434 PM EDT THU APR 28 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
WASHINGTON...TYLER...NORTHERN DODDRIDGE...PLEASANTS...NORTHERN
RITCHIE AND NORTHEASTERN WOOD COUNTIES...

AT 433 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR SISTERSVILLE...
OR 10 MILES NORTHWEST OF MIDDLEBOURNE...MOVING NORTHEAST AT 55 MPH.

DIME OR NICKLE SIZE HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARIETTA...ST. MARYS...MIDDLEBOURNE...WILLIAMSTOWN...PADEN CITY...
SISTERSVILLE...PENNSBORO...BELMONT...WEST UNION...BOAZ...NEWPORT...
MATAMORAS...ELLENBORO...FRIENDLY...FLY...LOWER SALEM...HEBRON...WICK...NEW
MATAMORAS AND GREENWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 180 AND 186.
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 10.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 40 AND 43...AND
BETWEEN MILE MARKERS 45 AND 64.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3959 8135 3959 8128 3961 8127 3958 8125
      3957 8104 3954 8104 3961 8095 3958 8089
      3960 8085 3956 8082 3955 8079 3947 8071
      3945 8059 3932 8057 3928 8060 3928 8058
      3926 8059 3924 8056 3931 8150 3963 8143
TIME...MOT...LOC 2033Z 240DEG 49KT 3958 8106

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:59 PM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton and 1 more8 hr
Apr 28, 5:28 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington32 min
Apr 28, 5:53 PM EDTSpecial Weather StatementRLXWashington37 min
Apr 28, 5:57 PM EDTSevere Thunderstorm WarningRLXAthens, Washington33 min
Apr 28, 7:59 PM EDTSpecial Weather StatementRLXJackson31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.